MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT NAV 22/47; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT NAV 22/47; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 75023358
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that, during a thr surgery, a polarcup trial insert nav 22/47 was noticed to be cracked.Surgery was resumed, without any delay, with a back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, during a thr surgery, a polarcup trial insert nav 22/47 was noticed to be cracked.Surgery was resumed, without any delay, with a back-up device.Patient was not injured as consequence of this problem.The complaint device, used in treatment, was not returned for investigation.The reported issue could not be confirmed.A review of the batch record revealed no deviations from the standard manufacturing process.A review of the complaint history revealed no additional complaint for the batch in question.A review of the risk management documentation verifies the failure mode and severity of the reported issue.No prior escalation actions are related to the reported issue.Based on the performed investigations, the reported failure mode could not be confirmed.A relationship between the reported event and the device cannot be confirmed.The reported device met manufacturing specifications upon release for distribution.No probable cause can be determined.Normal wear and tear through repeated use is known to contribute to the reported event.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all devices must be inspected and controlled for proper functioning after cleaning/disinfection.This version of the device will be monitored for similar issues.This investigation is considered closed.Should the complaint device become available, the complaint will be reassessed.

Brand Name
POLARCUP TRIAL INSERT NAV 22/47
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
austin, TX 78735
5123913905
MDR Report Key13119131
Report Number9613369-2021-00432
Device Sequence Number4845361
Product Code LXH
UDI-Device Identifier07611996112474
UDI-Public07611996112474
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75023358
Device Catalogue Number75023358
Device Lot NumberA76422
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer02/01/2022
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/07/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown